Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 9, 2019, 2:06 PM EDT for Morris County, Sussex County, Warren County, New Jersey; Monroe County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2019, 2:06 PM EDT (18:06 UTC)
- Expired
- Apr 9, 2019, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WWUS81 KPHI 091806
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
206 PM EDT TUE APR 9 2019
NJZ001-007-008-PAZ055-062-091845-
Morris-Sussex-Warren-Monroe-Northampton-
206 PM EDT TUE APR 9 2019
...SHOWERS WILL AFFECT MORRIS...SUSSEX...WARREN...MONROE AND
NORTHEASTERN NORTHAMPTON COUNTIES...
At 202 PM EDT, an area of showers was located over Paradise Valley,
or near Mount Pocono, moving east at 55 mph. Other showers are
developing across Carbon and Pike Counties as well. All of these
showers should affect northern New Jersey and northeast Pennsylvania
through at least 300 PM. Wind gusts up to 40 mph and a few rumbles
of thunder are possible.
Locations impacted include...
Morristown, Port Jervis, Newton, Montague, Mount Pocono, Dover,
Hopatcong, East Hanover, Kinnelon, East Stroudsburg, Hackettstown,
Tobyhanna, Boonton, Butler, Wharton, Rockaway, Blairstown, Morris
Plains, Bangor and Mount Arlington.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4103 7442 4100 7431 4097 7428
4090 7431 4089 7434 4081 7435 4082 7544
4122 7548 4125 7513 4115 7515 4114 7509
4108 7503 4116 7490 4132 7480 4136 7469
TIME...MOT...LOC 1802Z 267DEG 48KT 4111 7526
$$
POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 9, 1:43 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 9, 1:43 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 143 PM EDT Tue Apr 9 2019 .SYNOPSIS... A cold front will cross the area this afternoon and evening. High pressure will then build in from the west overnight through Wednesday night before moving off the coast on Thursday. A cold front associated with low pressure moving through the Great Lakes region will approach from the west on Friday, moving off the coast late Friday night. High pressure will follow for Saturday into early Sunday before another low heads toward the mid-Atlantic coast later Sunday into Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Did a quick update to include a mention of patchy fog at the shore and the adjacent waters. It does not appear to extend very far inland. 1230 Update... Not surprisingly, the waffling of the backdoor front has been the biggest challenge so far today. As low pressure over the Great Lakes approaches, the front appears to have taken on a more north-south orientation over eastern PA, while still sagging southward over Delmarva. For example, Reading and Mount Pocono in PA have regained a westerly wind component, while Georgetown, DE is easterly. Terrain (proximity to the Fall Line) may be aiding in this behavior. So result was to bump up temperatures a few degrees in the western portion of the area which are back in the warm sector, with little change in eastern areas. Second cold front is seen on satellite approaching quickly. No big changes in thinking on afternoon convection. Agree with latest SPC Day 1 Outlook on placement of marginal severe risk. Most activity should be sub-severe, but given fast motion of front and decent winds aloft even low topped convection could produce brief gusty winds. Activity should wane in eastern NJ as it hits the marine layer, and we should also see lower storm chances over Delmarva where frontal forcing is weaker. Previous discussion...930 Update: The backdoor cold front made it through most of SE PA and into far northern Delmarva. Consequently, made some minor changes to the temperatures through the day to account for this. Expect that the front will make little more progress through the day. A fairly sharp northern branch trough will pivot southeastward towards the area today with a surface low developing to our north, ultimately being centered in the vicinity of NY/VT by mid-afternoon. Additionally the southern stream perturbation that has been centered over the SE US the last couple of days will shear apart today with some associated jet energy lifting northward towards the mid- Atlantic. The southern and northern jets will phase near the area this afternoon creating a favorable dynamic environment for the intensification of the northern low's cold front. Given the strong upper-lvl dynamics & frontogenesis combined with modest instability along the front expect a convective line to develop near the boundary this afternoon. CAMs indicate this convection will fire around 18-19Z (2-3 PM) this afternoon in the southern Poconos and NW NJ and then progress south and east through the remainder of the afternoon. Biggest concern with this convective line will be the potential for gusty winds due to the fast forward motion of the system in conjunction with both synoptic and mesoscale- driven pressure rise/fall couplets behind/ahead of the line. We will have a persistent cap in place in the boundary layer, but there is decent elevated instability, and very high shear values (although like yesterday, it is mostly speed shear - there is very little directional shear). The threat for strong winds will likely decrease significantly over the coastal Plains thanks to the influence of the marine layer. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... Expect the cold front to reach the SE corner of the forecast area by around 02-03Z this evening, with any shower activity associated with the front being offshore by this time. It should be a fairly quiet night tonight as a drier airmass will filter in behind the front. Despite a lack of cloud cover think steady post-frontal northwest winds should keep lows from bottoming out with fcst. mins generally running in the 40s apart from the colder Poconos and NW NJ. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Summary: The long term will start off rather benign and mostly seasonable through Thursday. Friday and Friday night brings the next significant chance for widespread rain. The weekend weather looks quiet until the next system comes in late Sunday into Monday. Details: Wednesday and Thursday...surface high nudges down from the north, which is expected to result in tranquil weather and temperatures near or just slightly below normal. Friday...The day will start with a southwesterly flow under the warm sector of the low pressure system that will by this point be lifting from Minnesota/Wisconsin into Ontario/Quebec. The cold front associated with this system (likely occluded by this point) should cross through our region Friday night. Showers and maybe some thunderstorms (depending on the timing of the front) will be possible ahead of and with the front. Saturday through Monday...With the front offshore by Saturday morning, quiet weather is expected for much of the remainder of the weekend. The next system should lift into our region, then into New England, by Monday. This will mean another chance of rain starting during the second half of the day on Sunday continuing into Monday morning. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...The onshore flow will result in persistent stratus at KACY through the afternoon hours. Otherwise, mostly VFR conditions are expected until thunderstorms arrive later this afternoon. With any thunderstorms, variable and gusty winds, and MVFR conditions are possible. The TAF sites most at risk of seeing thunderstorms this afternoon are KABE, KTTN, KPHL, and KPNE. For KRDG and KILG, most of the activity may be north of those sites, and at KMIV and KACY, the thunderstorms should weaken into light showers (and may even dissipate) before reaching those sites. Winds early this afternoon are rather erratic across the region. That behavior will continue until a cold front arrives (just behind the line of showers and storms), bringing an abrupt shift to northwesterly winds. Tonight...VFR conditions are expected with northwesterly winds generally less than 10 kt. Wednesday...VFR conditions are expected with northwesterly winds of 10 to 15 kt. Outlook... Wednesday night and Thursday...VFR conditions are expected. We expect light and variable winds. Friday...Conditions should start VFR, but MVFR or even IFR conditions will be possible as showers and thunderstorms are likely to move into the region later on Friday into Friday night. Southerly winds may gust up to 30 kt, especially close to the coast. Saturday...Mostly VFR conditions are expected. && .MARINE... Some patchy fog will continue to be possible through late afternoon, especially on the near shore waters. Thunderstorms with some potential for gusty winds will be possible late this afternoon into early this evening. Outside of thunderstorms winds/seas should remain below SCA criteria. Outlook... Wednesday through Thursday...winds and seas are expected to remain below SCA criteria. Friday...Southerly winds will be increasing through the day, and wind gusts could exceed 30 kt by Friday evening. Seas should subsequently increase above 5 feet as well, primarily on the Atlantic coastal waters. Saturday...Elevated seas may linger for part or all of the day time hours on Saturday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Miketta Near Term...Carr/Johnson/O'Brien Short Term...Carr Long Term...Miketta Aviation...Johnson/Miketta Marine...Carr/Miketta
Hazardous weather outlook, Apr 9, 3:58 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 358 AM EDT Tue Apr 9 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ010-012>027-PAZ070-071-101-102- 104-106-100800- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Eastern Montgomery-Lower Bucks- 358 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-100800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 358 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>009-PAZ054-055-060>062-103-105-100800- Sussex-Warren-Morris-Hunterdon-Carbon-Monroe-Berks-Lehigh- Northampton-Western Montgomery-Upper Bucks- 358 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon with wind gusts over 45 mph possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Apr 9, 2:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
206 PM EDT TUE APR 9 2019
NJZ001-007-008-PAZ055-062-091845-
Morris-Sussex-Warren-Monroe-Northampton-
206 PM EDT TUE APR 9 2019
...SHOWERS WILL AFFECT MORRIS...SUSSEX...WARREN...MONROE AND
NORTHEASTERN NORTHAMPTON COUNTIES...
At 202 PM EDT, an area of showers was located over Paradise Valley,
or near Mount Pocono, moving east at 55 mph. Other showers are
developing across Carbon and Pike Counties as well. All of these
showers should affect northern New Jersey and northeast Pennsylvania
through at least 300 PM. Wind gusts up to 40 mph and a few rumbles
of thunder are possible.
Locations impacted include...
Morristown, Port Jervis, Newton, Montague, Mount Pocono, Dover,
Hopatcong, East Hanover, Kinnelon, East Stroudsburg, Hackettstown,
Tobyhanna, Boonton, Butler, Wharton, Rockaway, Blairstown, Morris
Plains, Bangor and Mount Arlington.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4103 7442 4100 7431 4097 7428
4090 7431 4089 7434 4081 7435 4082 7544
4122 7548 4125 7513 4115 7515 4114 7509
4108 7503 4116 7490 4132 7480 4136 7469
TIME...MOT...LOC 1802Z 267DEG 48KT 4111 7526
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:07 PM EDT | Special Weather Statement | PHI | Warren | 23 min |
| Apr 9, 5:30 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 30 min |
| Apr 9, 6:43 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 32 min |
| Apr 9, 3:21 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 39 min |
| Apr 9, 4:01 PM EDT | Special Weather Statement | PHI | Monroe | 44 min |
| Apr 9, 4:59 PM EDT | Special Weather Statement | PHI | Lehigh | 31 min |
Nearby
Special Weather Statements in New Jersey, 2019Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.